Texas, 2013Winter Storm and Sleet in Texas, December 1 to 6, 2013
December 1 to 6, 2013 · NWS OUN · 7 events in 7 counties and zones
A double shot of winter weather impacted north Texas during the day on the 5th and continuing into the 6th. Initially, wintry precipitation came in all forms, with freezing rain, sleet and snow.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A double shot of winter weather impacted north Texas during the day on the 5th and continuing into the 6th. Initially, wintry precipitation came in all forms, with freezing rain, sleet and snow. The second round of winter weather came as primarily snow, though some sleet and freezing rain continued into the morning hours of the 6th. Substantial snow, sleet and ice accumulations were reported over portions of western north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 1, 11:44 AM CST, 16 minutes earlier.
Area forecast discussion, Dec 1, 11:44 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CST SUN DEC 1 2013
.AVIATION...
01/18Z TAFS...VLIFR/LIFR CONDITIONS WILL PERSIST FIRST HOUR OR
FORECAST AT KOUN...WHICH IS ON THE EDGE OF ERODING FOG DECK. AREA
OF FOG PROGD BY ALL MODELS TO REFORM AFTER 06Z TONIGHT CLOSE TO
THE SAME AREAS AS THIS MORNING...WITH MOST PERSISTENT LIKELY SOUTH
AND EAST OF TERMINALS. WITH STAGNANT LOWER LEVEL FLOW WILL GO
LIFR/VLIFR AT KOKC/KOUN AND MVFR AT KLAW/KSPS LATE TONIGHT AND
EARLY TOMORROW MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 39 65 40 / 0 0 0 0
HOBART OK 62 36 65 37 / 0 0 0 0
WICHITA FALLS TX 65 38 69 40 / 0 0 0 0
GAGE OK 63 30 66 33 / 0 0 0 0
PONCA CITY OK 59 35 64 39 / 0 0 0 0
DURANT OK 65 44 66 45 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
26/11/11
Hazardous weather outlook, Dec 1, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST SUN DEC 1 2013
OKZ004>048-050>052-TXZ083>090-011800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST SUN DEC 1 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE REGION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF FOG...WITH PATCHES OF DENSE FOG...WILL COVER THE EASTERN
TWO THIRDS OF OKLAHOMA EARLY THIS MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
WINDY...WARM...AND DRY CONDITIONS ON TUESDAY WILL RAISE THE RISK OF
WILDFIRES. MUCH COLDER WEATHER WILL ARRIVE WEDNESDAY...AND WILL REMAIN
OVER THE REGION THROUGH THE WEEKEND. A FEW PERIODS OF SNOW...SLEET...
AND FREEZING RAIN WILL OCCUR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.
CMSEvent by event
3 sleet, 3 winter weather, 1 winter storm. Local standard time, as filed.
Sleet, Baylor
- When
- December 1, 12:00 PM CST to December 6, 6:00 AM CST
- Where
- Baylor forecast zone
- Reported by
- Public
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Sleet and light freezing rain began during the afternoon of the 5th, continuing into the morning of the 6th. By the time the event ended, an inch of sleet had accumulated in Seymour.
Sleet, Clay
- When
- December 1, 2:00 PM CST to December 6, 7:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Public
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
Sleet and light freezing rain began during the afternoon of the 5th, continuing into the morning of the 6th. By the time the event ended, an inch and a half of sleet had accumulated in Henrietta.
Sleet, Archer
- When
- December 1, 2:00 PM CST to December 6, 7:00 AM CST
- Where
- Archer forecast zone
- Reported by
- Public
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Sleet and light freezing rain began during the afternoon of the 5th, continuing into the morning of the 6th. By the time the event ended, an inch and a half of sleet had accumulated in Archer City.
Winter Weather, Foard
- When
- December 5, 11:00 AM CST to December 6, 4:00 AM CST
- Where
- Foard forecast zone
- Reported by
- Public
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
A mix of freezing rain and sleet transitioned over to snow by mid afternoon on the 5th. Light snow then continued into the early morning hours on the 6th. By the time the storm ended, 2 inches of snow and sleet had fallen in Crowell.
Winter Storm, Hardeman
- When
- December 5, 12:00 PM CST to December 6, 4:00 AM CST
- Where
- Hardeman forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
A mixture of light freezing rain and sleet quickly transitioned over to mainly snow by late mid afternoon on the 5th. Moderate to heavy snow then continued into the overnight hours. By the time the storm ended, 6 inches of snow had fallen in Quanah.
Winter Weather, Wilbarger
- When
- December 5, 12:00 PM CST to December 6, 5:00 AM CST
- Where
- Wilbarger forecast zone
- Reported by
- Public
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
A mix of freezing rain and sleet transitioned over to snow by mid afternoon on the 5th. Light snow then continued into the early morning hours on the 6th. By the time the storm ended, around 2.5 inches of snow had fallen in Vernon.
Winter Weather, Wichita
- When
- December 5, 2:00 PM CST to December 6, 7:00 AM CST
- Where
- Wichita forecast zone
- Reported by
- Public
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
A mix of freezing rain and sleet transitioned over to snow by mid afternoon on the 5th. Light snow then continued into the early morning hours on the 6th. By the time the storm ended, 1.5 inches of snow and some sleet had fallen in Electra.
- Sleet
- Sleet accumulating half an inch or more.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Nebraska, December 1 to 31, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492283, 492281, 492284, 492280, 492275, 492277, 492286.